MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10605
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in the moderately tortuous and mildly calcified right coronary artery.A 3.00 x 28 synergy drug-eluting stent was advanced for treatment but could not cross the lesion.After failed attempt to deliver the stent, a 6f guide extension catheter was utilized to help aide stent delivery.The stent was still unable to cross the lesion.However, when the device was removed from the patient, one of the stent struts was flared on the distal stent.A new stent of the same size was utilized to complete the procedure.There were no patient complications reported and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 3.00 x 28mm stent delivery system was returned for analysis.A visual examination of the stent found signs of stent damage.Stent struts in the proximal section of the stent were lifted and pulled distally.The undamaged stent outer diameter was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no issues.A visual and tactile examination of the hypotube found multiple kinks along the length of the hypotube shaft.A visual examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in the moderately tortuous and mildly calcified right coronary artery, a 3.00 x 28mm synergy ii drug eluting stent was selected for use but it could not cross the lesion and removed from the patient.However, when the stent was inspected outside the body prior to reattempt, it wa found that the stent struts was flared on the distal stent.The procedure was completed with another of same device.There were no patient complications reported.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10838614
Report Number2134265-2020-15845
Device Sequence Number11797710
Product Code NIQ
UDI-Device Identifier08714729840299
UDI-Public08714729840299
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2022
Device Model Number10605
Device Catalogue Number10605
Device Lot Number0025403037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR